Eye sensitivity on pembrolizumab

I have lung cancer, and have had four sessions on carboplatin, pemetrexed and pembrolizumab, then a further session dropping the carboplatin, as the tumor has shrunk significantly. I was due for another session next tuesday, but I reported having increasing problems of eye irritation and sensitivity to light, so the session was postponed.   Has anyone else experienced this problem, and how was it overcome?   I am desperate to continue my treatment as it is going so well, but worried about what it might be doing to my eyes....I already have glaucoma.

  • Hi Gadjo, my husband had similar problems when he was on carboplatin, pemetrexed and pembrolizumab. The eyelids were very red, puffy and irritated and his eyes almost constantly watered. This continued through four cycles of the triple medication and then improved somewhat through four of pemetrexed and pembrolizumab but he’s now on immunotherapy only (pembrolizumab) and his eye problems have settled completely!!!!
    His treatment was never postponed because of the eye problems although he did have other side effects which led to delays in his treatment (immunotherapy induced hepatitis and low white blood cell count). Hope your eye problems settle down and you can continue with your treatment. 

    Grasan

  • Thank you for the reply, Grasan. That is reassuring.   I also spoke to my specialist nurse this morning, and she was not over-concerned; she thought I might need some steroid eye drops to ease the irritation. Quite by chance I have a routine consultation with my ophthalmology consultant tomorrow, so will see what he thinks.  I hope your husband's treatment is progressing well.   Gadjo